# SDR 2007FA0000957

- Difficulty date: October 4, 2007
- Submitted: October 31, 2007
- Operation: General aviation
- Aircraft: N434SR
- Make and model: Cirrus SR22
- Aircraft serial: 2557
- Engine: Cont IO550N
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 10500556101
- Part serial: D07DA184
- Condition: Misoverhauled
- Location: Engine
- Part time: 20 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: O

## Discrepancy

AIRCRAFT ENGINE RUNNING ROUGH AND BACKFIRING ON FLIGHT TEST.  PILOT RETURNED AND GROUNDED AIRCRAFT FOR MAINTENANCE.  MAINTENANCE PERSONNEL PERFORMED INTERNAL INSPECTION OF CONVERTED MAGNETOS TO PRESSURIZATION.  MAGNETO CONVERTED TO PRESSURIZED, INSPECTION REVEALED CARBON BRUSHES MISSING ON BOTH MAGNETOS, INTERNAL TIMING WAS WRONG ON ONE OF THE MAGNETOS, WIRES WERE CHAFED, EXCESS GREASE WAS FOUND ON ROTOR BRUSH ASSEMBLY.  FURTHER INVESTIGATION OF AIRCRAFT WITH MAGNETO PN 10-550556-101 MODIFIED, INSTALLED ON AIRCRAFT FOR TURBO NORMALIZING. 6 ADDITIONAL MAGNETOS EXHIBITED THE SAME CONDITIONS LISTED ABOVE.  RECOMMENDATIONS FOR CORRECTION ARE TO CONVERT MAGNETOS IAW PUBLISHED SPECS AND PROCEDURES.  (K)
